MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074275-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Stenosis (2263)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the product was not returned as the stent remains in the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of angina, restenosis and myocardial infarction are listed in the xience xpedition, everolimus eluting coronary stent system (eecss), instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The 2.5x38 mm xience xpedition stent is being filed under a separate medwatch report #.
 
Event or Problem Description
It was reported that on (b)(6) 2019 two xience xpedition stents, sizes 2.75x38 and 2.5x38 mm, were implanted in the chronic total occlusion in the left anterior descending coronary artery; one was implanted in the proximal to mid lad, the other was implanted in the distal lad.On (b)(6) 2019 the patient had chest pain and was found to have a non st elevation myocardial infarction.There was in-stent restenosis in the proximal to mid lad.This was treated with a non-abbott drug eluting stent.In the distal lad, the stent was fractured.The distal stent was located in an area with a large amount of movement because it is at a bend.The distal stent was patent and did not require any treatment.The patient condition resolved and the patient was discharged home on 9/10/2019.No additional information was provided.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9130951
Report Number2024168-2019-12172
Device Sequence Number1984065
Product Code NIQ
UDI-Device Identifier08717648162282
UDI-Public08717648162282
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Catalogue Number1074275-38
Device Lot Number9030541
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.50X38 MM XIENCE XPEDITION STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age88 YR
Patient Weight73